Get E-Book on COVID-19

Q. Tinnitus worsening mom's anxiety. What might help her?

Answered by
Dr. Priyanka Aggarwal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 05, 2018

Hello doctor,

My mother is in a care home and is experiencing very loud tinnitus. She is becoming very stressed and anxious as this has been going on for months. We have asked her GP to help but it does not seem that anything can be done. She has had her ears cleared but this has not helped either. She is 89, on beta blockers, and recently prescribed a water tablet in place of a blood pressure tablet that is known to cause tinnitus but the problem is still ongoing. My question is, would it be advisable to ask for something like Propranolol or similar to be prescribed as she is very distressed? Do you think this would help to keep her calm and perhaps help with tinnitus which I am sure is made worse by her anxious state? She is very deaf now and finds it difficult to wear her hearing aids as she has a perforated ear. Can you help as this is very distressing to see her in this state? Thank you.

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

  • Does she have any ear discharge too?
  • What medicines has she been taking for hypertension?

Revert with more information to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Hello doctor,

Thank you for your reply. Medication profile: Adcal-D3 two twice a day, Amlodipine 10 mg one a day, Paracetamol 500 mg four times a day, Senna tablet 7.5 mg one at night, Zopiclone tablets 3.75 mg one at night, Alenoronic acid 70 mg one per week, Bendroflumethiazide 2.5 mg one a day. One month ago taken off Ramipril relaced with Bendroflumethiazide 2.5 mg one a day. No ear discharge, deafness has increased (but she has always suffered deafness to some degree). Had ears suctioned three months ago (but tinnitus still ongoing). (No dementia) very unhappy and stressed at being in the care home and she suffers from OCD which is adding to her anxious state. Now the tinnitus which is making her life unbearable. She also suffers from osteoporosis. It is her anxiousness that worries us most which we think is making the tinnitus worse.

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

The hearing loss is due to age-related sensory neural loss. It is usually accompanied by tinnitus.

Continue with the medicines she is already taking. Also give tablet Cinnarizine 75 mg once daily for at least two weeks. It is usually given for two to three months. This helps to treat tinnitus.

Consult her specialist doctor, discuss with him or her and start taking the medicines with their consent.

Secondly, make her use a hearing aid. It will help her hearing problem as well as tinnitus.

All the medicines I have suggested will be available only on prescription. Any further questions are always welcome. Take care.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Hello doctor,

Thank you so much for your answer. I will contact my mother's GP and ask for a prescription for the Cinnarizine. Hopefully, this will help with the tinnitus (she is now hearing music)? Thankfully, she does realize that the sound is coming from within her ears. I do hope the medication will also help with the anxiety. Thank you once again. I am very grateful.

Dr. Priyanka Aggarwal

Audiology Otolaryngology (E.N.T)
#

Hello,

Welcome back to icliniq.com.

You are always welcome with any queries in the future too.

I hope my advice proves helpful to you. Thanks and regards.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Related Questions:
My tinnitus has worsened. What is my chance of recovery?
What is the treatment for ruptured eardrum?
Can anxiety and stress cause frequent urination?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is some gum-like fluid coming out of my ear?

Query: Hi doctor, Some gum-like fluid is coming out of my ear. I have this problem for almost two years now. Please help.  Read Full »

Generalized Anxiety Disorder(GAD)

Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months. Read Article


The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu...  Read Article

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.